MAUDE Adverse Event Report: COVIDIEN DUAL LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

COVIDIEN DUAL LUMEN INSERTION TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43311
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that there was a crack in the picc discovered upon hookup of new drips.The picc had lipids running at 1 ml/hr with no issue/leaking; however, when new drips hooked up at a total of 10.5 ml/hr combined, the picc was found to have a steady leak.
 
Additional Manufacturer Narrative
One used catheter which came inside of a plastic bag containing two clamps on both extensions and one posi flow which showed signs of use (blood) was received for analysis.The sample is from a 1.Fr dual lumen picc tray.During the leak test, the sample did leak confirming the reported issue.Manufacturing performs 100% leak testing as per procedure which would identify the reported issue during the catheter assembly process.This ensures components and finished products meet all quality inspection standards.These controls include but are not limited to material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.The uvc catheter showed signs of being used in a patient.For these reasons the potential cause may be attributed to the manner of which the device was used including any form of repositioning or movement of the product.It must be noted that in process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
DUAL LUMEN INSERTION TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9747194
Report Number3009211636-2020-00688
Device Sequence Number2511700
Product Code LJS
UDI-Device Identifier20884527004680
UDI-Public20884527004680
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43311
Device Catalogue Number43311
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/15/2020
Patient Sequence Number1